Alert archive / Nevada / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Las Vegas, NV

June 27, 2019Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jun 27, 2019, 2:39 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Jun 28, 2019, 9:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2019, 2:39 PM PDT (21:39 UTC)
In effect from
Jun 28, 2019, 9:00 AM PDT
Expired
Jun 28, 2019, 9:38 PM PDT
In force
13 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3183 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS85 KVEF 272139
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
239 PM PDT Thu Jun 27 2019

NVZ462-463-280600-
/O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
/O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
239 PM PDT Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM to 11 PM PDT Friday. 

* TIMING...Widespread conditions through tonight. Brief relief is
  expected overnight before critical fire conditions develop 
  again Friday morning. 

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-280600-
/O.NEW.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
Lincoln County/Ely Dispatch-
239 PM PDT Thu Jun 27 2019

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 9 AM to 11 PM PDT Friday. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...Friday morning through Friday night.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ460-464>466-280600-
/O.CON.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
239 PM PDT Thu Jun 27 2019 /239 PM MST Thu Jun 27 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...through tonight.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CK
weather.gov/lasvegas
4 follow-up statements
837 
WWUS85 KVEF 280606
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1106 PM PDT Thu Jun 27 2019

NVZ462-463-281415-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
/O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
1106 PM PDT Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY......RED FLAG WARNING IN
EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR STRONG WINDS AND LOW
HUMIDITY...


* TIMING...Critical fire conditions will develop again Friday
  morning through the afternoon and early evening hours. 

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ460-464>466-280715-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-190628T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Esmeralda and Nye County Deserts/CNC Dispatch-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1106 PM PDT Thu Jun 27 2019 /1106 PM MST Thu Jun 27 2019/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW
HUMIDITY...

Winds have decreased below 20 mph and relative humidity will 
continue to recover slightly overnight across southern Nevada and
the Colorado River Valley.

$$

NVZ461-281415-
/O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
Lincoln County/Ely Dispatch-
1106 PM PDT Thu Jun 27 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...Friday morning through Friday evening.

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
120 
WWUS85 KVEF 281346
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
646 AM PDT Fri Jun 28 2019

NVZ461>463-290600-
/O.CON.KVEF.FW.W.0002.190628T1600Z-190629T0600Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-
646 AM PDT Fri Jun 28 2019

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT TODAY FOR 
STRONG WINDS AND LOW HUMIDITY...

* TIMING...Critical fire conditions will develop again this 
  morning lasting through the afternoon and early evening hours. 

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
654 
WWUS85 KVEF 282146
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
246 PM PDT Fri Jun 28 2019

NVZ461>463-290600-
/O.CON.KVEF.FW.W.0002.000000T0000Z-190629T0600Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-
246 PM PDT Fri Jun 28 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* TIMING...Critical fire conditions will remain into this evening
  before winds diminish and RHs increase. 

* WIND...South to southwest winds 20 to 30 mph gusting 30 to 40 
  mph.

* HUMIDITY...Minimum afternoon RH values 6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
325 
WWUS85 KVEF 290438
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
938 PM PDT Fri Jun 28 2019

NVZ461>463-290545-
/O.CAN.KVEF.FW.W.0002.000000T0000Z-190629T0600Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-
938 PM PDT Fri Jun 28 2019

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY...

The National Weather Service in Las Vegas has cancelled the Red
Flag Warning for south central Nevada. Wind gusts have decreased 
below 25 mph and speeds will continue to diminish below 20 mph
overnight as relative humidity recovers between 25 and 35 percent.

$$

weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 27, 9:11 AM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 27, 9:11 AM PDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
911 AM PDT Thu Jun 27 2019

.SYNOPSIS...Dry and gusty weather can be expected through Friday
under a persistent southwesterly flow aloft. This will lead to
periods of enhanced fire danger. Lighter winds are expected over
the weekend with temperatures remaining near normal and dry
weather prevailing well into next week.

&&

.UPDATE...Warm, dry and gusty conditions are expected again today
with sustained southerly winds of 20 to 35 mph across the region.
Both the Red Flag Warning and and Lake Wind Advisory are currently
in effect until 11PM tonight. Possible extension to the Red Flag
Warning may be needed through tomorrow afternoon as winds will be
similar across portions of southern NV. Near normal temperatures
similar to yesterday's are expected again this afternoon. No
updates to the forecast are necessary. &&

.PREV DISCUSSION... /issued at 209 AM PDT Thu Jun 27 2019/

.DISCUSSION...through Thursday.

Dry southwesterly flow will prevail over our region through Friday
as anomalous troughing lingers over the Pacific Northwest. This
will result in bouts of gusty winds during the afternoon,
strongest across areas north of I-40. Winds will be strong enough
on the Lakes to result in some enhanced waves with sustained south
winds in the 20 to 30 mph range. The ongoing Lake Wind Advisory
for Thursday looks good with similar, though slightly weaker,
winds lasting in Friday.

Gradients will relax over the weekend result in decreased wind
speeds. Meanwhile, an intrusion of mid and high level moisture
will lift into the eastern Mojave Desert region on Saturday as the
remnants of Tropical Storm Alvin make their way northward. Not
expecting a lot out of this moisture beyond widespread mid and
high clouds. Low levels will remain quite dry, and instability
will be non-existent, though the added cloud cover may keep
temperatures Saturday down a degree or two.

Dry conditions will continue into next week as weak high pressure
sits across Northern Mexico and a broad southwest flow persists
across our region. Extended range models are beginning to show
hints of stronger ridging building into the Four Corners after the
4th of July, so perhaps some signals towards a better monsoon
pattern are in the offing.

&&

.FIRE WEATHER...Dry weather and gusty conditions will continue across
much of southern Nevada today. Relative humidities less than 10%
can be expected at times, mainly in elevations below 6000 feet. Dry
conditions will continue on Friday and Red Flag conditions may
linger into Friday afternoon. RHs increase slightly over the weekend
as winds diminish, so fire danger should be less impactful this
weekend. Dry and gusty conditions are anticipated across much of
Inyo county, although fuels are marginal.

&&

.AVIATION...For McCarran...Southwest winds generally less than 10
knots early this morning increasing mid morning with sustained
southwest wind speeds 15-20 knots and gusts 25-30 knots. Just a few
scattered high clouds expected. Friday looks very similar to
Thursday will respect to wind and gusts.

For the rest of southern Nevada, northwest Arizona and southeast
California...Gusty winds favoring southerly directions are expected
across most of the TAF sites through Friday with gusts from 15-25
knots and gusts 25-35 knots likely each afternoon. Western TAF sites
such as KBIH and KDAG may observe more southwest or westerly winds
during the afternoon and evening with gusts up to 25 kts. Skies will
be mostly clear aside from passing high clouds.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Kryston
DISCUSSION...Outler
AVIATION...Salmen

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.